Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 12, 2025, 7:09 PM CST for Clarke County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2025, 7:09 PM CST (01:09 UTC)
- Expired
- Feb 12, 2025, 8:00 PM CST
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 7:22 PM CST | TORNADO | 3 Ssw De Soto, MS | An EF-0 tornado developed to the west of US Highway 45 just south of County Road 266 and moved northeast across several county roads and the highway. It broke the tops off and large branches from trees along its path and then dissipated shortly after it crosse |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 1:32 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
307
WFUS54 KJAN 130109
TORJAN
MSC023-130200-
/O.NEW.KJAN.TO.W.0025.250213T0109Z-250213T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
709 PM CST Wed Feb 12 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Central Clarke County in east central Mississippi...
* Until 800 PM CST.
* At 709 PM CST, a severe thunderstorm capable of producing a tornado
was located near Goodwater, or 14 miles southwest of Quitman,
moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Shubuta and De Soto around 715 PM CST.
Quitman around 720 PM CST.
Crandall around 725 PM CST.
Sykes around 730 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3191 8847 3188 8855 3184 8872 3183 8876
3198 8890 3203 8882 3219 8844
TIME...MOT...LOC 0109Z 240DEG 42KT 3187 8887
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CR1 follow-up statement
198
WWUS54 KJAN 130134
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
734 PM CST Wed Feb 12 2025
MSC023-130200-
/O.CON.KJAN.TO.W.0025.000000T0000Z-250213T0200Z/
Clarke MS-
734 PM CST Wed Feb 12 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR EASTERN
CLARKE COUNTY...
At 734 PM CST, a severe thunderstorm capable of producing a tornado
was located near Crandall, or 7 miles southeast of Quitman, moving
northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sykes and Crandall around 740 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3191 8847 3188 8855 3186 8862 3208 8869
3219 8844
TIME...MOT...LOC 0134Z 238DEG 38KT 3200 8860
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 5:51 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 12, 5:51 PM CST, 1 hour 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
551 PM CST Wed Feb 12 2025
...New AVIATION...
.DISCUSSION...
Issued at 204 PM CST Wed Feb 12 2025
Tonight:
Storms exit the area late this evening from west to east with
cooler air moving in behind. This will result in a night with lows
across the area in the 30s for most north of I-20 and 40s to the
south. Freezing temperatures are possible in southeast Arkansas.
Through mid week next week:
Otherwise, ongoing forecast thinking remains unchanged and the
previous extended forecast is attached below, with the next storm
threat anticipated on Saturday when a significant severe weather
event is possible. An "Enhanced" (3 out of 5) risk for severe
weather remains valid for much of the area on Saturday. /86/
Previous Discussion:
Thursday through Tuesday:
Surface ridging will provide a brief break from the rainfall
Thursday and Friday as it traverses over the central CONUS.
Southerly flow will help Gulf moisture return to the region and
bring afternoon temps to the lower 70s to near 80 degrees by
Saturday.
Although warm temps are expected Saturday, rain will also return
as well as an upper-lvl trough progresses east, pushing a cold
front into the area. With mid-60 dewpoints, sufficient shear and
instability in place, strong to severe storms will be possible.
Continue to check back for updates as this system is several days
away. Depending on rainfall amounts from the next couple of days,
flooding could be possible with this system as soils will be
saturated and additional 1-2 inches of rain will be likely from
this system.
Post frontal passage will bring a cooler start to the new week.
Afternoon highs will range from the upper 40s in the northwest to
lower 60s in the southeast and overnight lows are expected to drop
to the upper 20s and lower 30s. Cold overnight lows could lead to
a widespread freeze Monday and Tuesday morning. /SW/
&&
.AVIATION...
(00Z TAFS)
Issued at 542 PM CST Wed Feb 12 2025
A mix of conditions were observed at 2330Z with VFR conds still
over se MS but SHRA/TSRAs will move across se MS through 03Z. The
back edge of the SHRA/TSRA has cleared HEZ-GLH-GWO. Otherwise,
IFR/LIFR conds are expected to prevail through 09Z. After 09Z
cigs wl gradually improve to MVFR from the west but wl take until
after 21Z to become VFR areawide. A gusty s-se wind to 20kts wl
shift to the nw and be gusty 20-22kts tonight as a cold front
moves across the region. This gusty nw wind will continue Thu
before subsiding by the end of the TAF period. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 40 51 35 62 / 100 0 0 10
Meridian 43 55 33 61 / 100 0 0 10
Vicksburg 39 49 35 60 / 50 0 0 10
Hattiesburg 48 61 38 66 / 100 0 0 20
Natchez 42 52 38 63 / 50 0 0 20
Greenville 34 44 31 54 / 20 0 0 10
Greenwood 36 47 32 58 / 70 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 8 PM CST this evening for MSZ028>033-037>039-
043>046-048>057-059-060.
LA...None.
AR...None.
&&
/LP/22In the hours before
Local storm report, Feb 12, 5:18 PM CST, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
518 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Tstm Wnd Dmg 2 W Brookhaven 31.58N 90.47W
02/12/2025 Lincoln MS Emergency Mngr
Couple of trees down west of Brookhaven.
&&
DBLocal storm report, Feb 12, 5:23 PM CST, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
523 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Tornado 3 ENE Columbia 31.27N 89.78W
02/12/2025 Marion MS Emergency Mngr
Lakeview subdivision has damage and trees
down. A couple of homes in the area as well
as businesses received damage.
&&
DBLocal storm report, Feb 12, 6:12 PM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
612 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Tstm Wnd Dmg 3 NW Center Ridge 31.97N 89.51W
02/12/2025 Smith MS Public
Tree down across cr 90.
&&
CELocal storm report, Feb 12, 6:13 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
613 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Tstm Wnd Dmg 3 NNE Mize 31.91N 89.53W
02/12/2025 Smith MS Emergency Mngr
Tree down on cr 79.
&&
CELocal storm report, Feb 12, 6:30 PM CST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
630 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM Tstm Wnd Dmg 2 NW Seminary 31.58N 89.53W
02/12/2025 Covington MS Emergency Mngr
Trees down off of Cothren Road and Highway
49. Possible tornado.
&&
DBLocal storm report, Feb 12, 6:44 PM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
644 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Dmg 3 W Seminary 31.56N 89.55W
02/12/2025 Covington MS Broadcast Media
Trees down along Cold Springs Rd, possible
tornado.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:01 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Lauderdale and 3 more | 4 hr |
| Feb 12, 6:35 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 55 min |
| Feb 12, 6:46 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 74 min |
| Feb 12, 7:59 PM CST | River Flood Warning | JAN | Simpson | 37 hr |
| Feb 12, 8:28 PM CST | River Flood Warning | JAN | Carroll, Leflore | 38 hr |
| Feb 13, 10:14 AM CST | River Flood Warning | JAN | Marion | 21 days |
| Feb 13, 10:54 AM CST | River Flood Warning | JAN | Sunflower | 7 days |
| Feb 13, 11:32 AM CST | River Flood Advisory | JAN | Adams, Wilkinson | 11 days |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.